Pain Relievers Increase Hearing Loss in Women?

old woman suffering from headache taking pill hearing loss

Have a headache? Pop two aspirin. It is second nature to reach for pain relievers, but could there be consequences from popping these pills too frequently? The link between no steroidal anti-inflammatory drugs (NSAIDs), such as Ibuprofen, and hearing loss tends to be greater In women, especially for those who take Ibuprofen six or more times a week, according to a new study by researchers at Brigham and Women`s Hospital In  Boston.

Some 62,261 women aged 31 to 48 who used aspirin, Ibuprofen, and acetaminophen were followed for 14 years, and 10,012 reported hearing loss. Compared with women who used Ibuprofen less than once a week, those who used two to three days a week had a 13 percent Increased risk tor hearing loss. Women who used the medication four to five days per week had a 21 percent increased risk. Those who took Ibuprofen six or more days a week had a 24 percent Increased risk. Similar results were found with acetaminophen use. The link between regular analgesic use and hearing loss was most common among women younger than 50. Further studies are expected.

MORE ARTICLES:
couple online hearing test-250

Online virtual hearing test

Free, Quick and Easy

Receive your results in minutes

call center agent

ANY QUESTIONS?

WE CALL YOU BACK!

Hear Right Canada

Hear Right Canada